Indian Journal of Dermatology
E–CASE REPORT
Year
: 2013  |  Volume : 58  |  Issue : 5  |  Page : 406-

Erythema nodosum as azathioprine hypersensitivity reaction in a patient with bullous pemphigoid


Jose Antonio Vargas-Hitos1, Jose Mario Sabio1, Jesús Tercedor2, Nuria Navarrete-Navarrete1, Juan Jiménez-Alonso1 
1 Department of Internal Medicine, Systemic Autoimmune Diseases Unit, Virgen de Las Nieves University Hospital, Granada, Spain
2 Department of Dermatology, Virgen de Las Nieves University Hospital, Granada, Spain

Correspondence Address:
Jose Antonio Vargas-Hitos
Internal Medicine Department, Virgen de las Nieves University Hospital, 9th floor, Avda. Fuerzas Armadas No 2, Granada 18014
Spain

A 65-year-old woman with bullous pemphigoid presented with fever and several red-purple nodular subcutaneous lesions on both lower legs 1 week after starting treatment with azathioprine (AZA). Biopsy of a skin nodule was compatible with erythema nodosum (EN) and hypersensitivity reaction to AZA was suspected. AZA was subsequently discontinued, observing complete remission of fever and EN within 2 weeks. This case highlights the importance of recognizing EN as a possible manifestation of hypersensitivity reaction to AZA.


How to cite this article:
Vargas-Hitos JA, Sabio JM, Tercedor J, Navarrete-Navarrete N, Jiménez-Alonso J. Erythema nodosum as azathioprine hypersensitivity reaction in a patient with bullous pemphigoid.Indian J Dermatol 2013;58:406-406


How to cite this URL:
Vargas-Hitos JA, Sabio JM, Tercedor J, Navarrete-Navarrete N, Jiménez-Alonso J. Erythema nodosum as azathioprine hypersensitivity reaction in a patient with bullous pemphigoid. Indian J Dermatol [serial online] 2013 [cited 2020 Aug 13 ];58:406-406
Available from: http://www.e-ijd.org/article.asp?issn=0019-5154;year=2013;volume=58;issue=5;spage=406;epage=406;aulast=Vargas-Hitos;type=0